... becoming diabetic which shortened his life. After an auto accident I had a few cortosone shots and took Naproxin twice daily for over a year. My eyesight was great before the accident but now I'm having to have cataract surgery. Could my cataracts have been caused by the medication I took?
Not likely the medication would be the cause, but I do know that there are risk factors.
•Age (the risk of a cataract increases as you get older)
•Long-term alcohol use
•Prolonged exposure to ultraviolet sunlight
Since your dad was Diabetic, I would be very careful and watch your diet. You may be at high risk for the diabetic gene.
I developed steroid-induced cataracts from oral corticosteroids I was taking for a spine condition. It's unlikely the Naproxen or the few steroid injections caused your cataracts. Your opthalmologist should be able to tell you if the cataracts are steroid induced or not related at all to the medication. When I was diagnosed with cataracts during a routine eye exam, I went to a specialist and found out there is a difference in the appearance of the catarats that are steroid induced or just come on during the normal aging process. Did you mention the auto accident and medication you took to your eye specialist? If not, please let him or her know, if nothing else, maybe it will ease your mind. Best of luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Sep 2009 • 1 answer
Posted 1 Mar 2012 • 1 answer
Posted 28 Dec 2013 • 1 answer
Posted 17 Feb 2014 • 4 answers
Posted 28 Jun 2016 • 0 answers